Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 269, NWS Nashville, TN

August 3, 2000Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 8:09 PM CDT for Dickson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2000, 8:09 PM CDT (01:09 UTC)
Expired
Aug 3, 2000, 8:45 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2160 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040110
SVRBNA
TNC043-040145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON

* UNTIL 845 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF SLAYDEN...OR ABOUT 9 MILES
  SOUTHEAST OF ERIN...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VANLEER AT 835 PM CDT
  CHARLOTTE AT 845 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WIT"H
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 3, 2:35 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT THU AUG 3 2000

AT EARLY AFTERNOON HAND ANALYZED SURFACE CHART HAS FRONT DRAPED
ACROSS NORTHERN MISSOURI...SOUTHERN ILLINOIS AND FAR NORTHERN
KENTUCKY. THIS LOCATION PREFERED BASED ON SURFACE COMPUTED LI'S
OFF MSAS. ALSO DEWPOINTS A LITTLE MORE SOGGY SOUTH OF THIS BOUNDARY.

CONVECTIVE CLUSTER ALREADY FIRING OVER SOUTHERN IOWA AND NORTHERN
MISSOURI PER LATEST SATELLITE LOOPER. IF IT HOLDS TOGETHER THE 850
TO 300 MB THICKNESS WOULD DRIVE THIS FEATURE INTO MIDDLE TENNESSEE
BETWEEN 06Z AND 12Z TONIGHT. HOWEVER TOPS LAST FEW FRAMES HAVE BEEN
WARMING THIS IS INLINE WITH MESO-ETA.

ETA BRINGS A GOOD SHOT OF PVA INTO MIDDLE TENNESSEE BETWEEN 06Z AND
12Z TONIGHT SO WILL KEEP POPS GOING OVERNIGHT ACROSS THE BOARD BUT
WILL BUMP POPS UP STARTING IN THE NORTHWEST AFTER MIDNIGHT AND IN
THE NASHVILLE AREA TOWARD DAYBEAK AND ON THE PLATEAU AFTER DAYBREAK.

PRELIMNARY NUMBERS:
NASHVILLE  70 88 68 92  6621
CROSSVILLE 66 83 66 86  3631

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:02 PM CDTSevere Thunderstorm WarningOHXMontgomery28 min
Aug 3, 8:03 PM CDTSevere Thunderstorm WarningOHXHouston27 min
Aug 3, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Aug 3, 9:29 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min
Aug 3, 10:28 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren32 min
Aug 4, 4:54 AM CDTSevere Thunderstorm WarningOHXCheatham36 min
Aug 4, 5:18 AM CDTSevere Thunderstorm WarningOHXDavidson42 min
Aug 4, 7:26 AM CDTSevere Thunderstorm WarningOHXLawrence49 min
Aug 4, 8:53 AM CDTSevere Thunderstorm WarningOHXLincoln37 min
Aug 4, 9:22 AM CDTSevere Thunderstorm WarningOHXFranklin38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.